A tangent inequality over primes

  • S. I. Dimitrov Faculty of Applied Mathematics and Informatics, Technical University of Sofia, Bulgaria
Keywords: Diophantine inequality, Tangent inequality, Prime numbers


UDC 511

We introduce a new Diophantine inequality with prime numbers. Let $1<c<\dfrac{10}{9}.$ We show that, for any fixed $\theta>1,$ every sufficiently large positive number $N,$ and a small constant $\varepsilon>0,$ the tangent inequality \begin{equation*} \big|p^c_1\tan^\theta(\log p_1)+ p^c_2\tan^\theta(\log p_2)+ p^c_3\tan^\theta(\log p_3) -N\big|<\varepsilon \end{equation*} has a solution in prime numbers $p_1,$ $p_2,$ and $p_3.$


R. Baker, Some Diophantine equations and inequalities with primes, Funct. Approx. Comment. Math., 64, № 2, 203–250 (2021).

R. Baker, A. Weingartner, A ternary Diophantine inequality over primes, Acta Arith., 162, 159–196 (2014).

Y. Cai, On a Diophantine inequality involving prime numbers, Acta Math. Sinica (Chin. Ser.), 39, 733–742 (1996).

Y. Cai, On a Diophantine inequality involving prime numbers III, Acta Math. Sinica (Engl. Ser.), 15, 387–394 (1999).

Y. Cai, A ternary Diophantine inequality involving primes, Int. J. Number Theory, 14, 2257–2268 (2018).

X. Cao, W. Zhai, A Diophantine inequality with prime numbers, Acta Math. Sinica (Chin. Ser.), 45, 361–370 (2002).

S. I. Dimitrov, A logarithmic inequality involving prime numbers, Proc. Jangjeon Math. Soc., 24, № 3, 403–416 (2021).

S. W. Graham, G. Kolesnik, Van der Corput's method of exponential sums, Cambridge Univ. Press, New York (1991).

D. R. Heath-Brown, Prime numbers in short intervals and a generalized Vaughan identity, Canad. J. Math., 34, 1365–1377 (1982).

H. Iwaniec, E. Kowalski, Analytic number theory, Amer. Math. Soc. Colloq. Publ., 53, (2004).

A. Kumchev, T. Nedeva, On an equation with prime numbers, Acta Arith., 83, 117–126 (1998).

A. Kumchev, A Diophantine inequality involving prime powers, Acta Arith., 89, 311–330 (1999).

I. Piatetski-Shapiro, On a variant of the Waring–Goldbach problem} (in Russian), Mat. Sb., 30, 105–120 (1952).

B. I. Segal, On a theorem analogous to Waring's theorem} (in Russian), Dokl. Akad. Nauk SSSR (N. S.), 2, 47–49 (1933).

E. Titchmarsh, The theory of the Riemann zeta-function} (revised by D. R. Heath-Brown), Clarendon Press, Oxford (1986).

D. I. Tolev, On a Diophantine inequality involving prime numbers, Acta Arith., 61, 289–306 (1992).

How to Cite
Dimitrov, S. I. “A Tangent Inequality over Primes”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 75, no. 7, July 2023, pp. 904 -19, doi:10.37863/umzh.v75i7.7184.
Research articles